Jump to content

Kallalily 1 month off Prozac


Kallalily

Recommended Posts

Hello everyone!
I'm brand new to this forum even though I've been reading a lot from it and continue to do so. I decided to finally make an account so I can communicate and maybe someone could relate to my story.

Last year (Sept 2017) I had a rough monthly cycle where I was having random panic attacks. I never had a panic attack prior to this, but have struggled with anxiety most of my life (I'm 26 years old). I mostly struggle from health anxiety so I was desperate to see a doctor during this time. I wrote down a list of my symptoms and gave it to my doctor who then suspected I had PMDD. She then prescribed me with 20mg of Prozac and birth control to reduce my periods. At the time, I felt desperate, but at the same time I had always been hesitant to take this kind of drug. I researched what good it did for people and had hope. 

I stopped taking Prozac early December so I was only on the drug for 3 months total. I felt fine for a month until I reached my first monthly cycle coming off of it. I thought my PMDD symptoms were coming back although this time my symptoms felt even worse. Since I thought this was PMDD related I decided to take my birth control again. For the few days I took it I had a weird reaction to it. I felt extremely weak as if I was going to faint or fall over so I stopped taking it altogether again. Once my period ended, my symptoms eased up.
 

Main symptoms I deal with now are just sensitivities to certain foods, other medication, light and smells. I will have a crying spell on occasion, but mostly after I get sick from eating certain foods. When I eat some Doritos (which I'm aware has MSG) I feel awful. I get dizzy and weak. I never had an abrupt negative reaction to foods I use to eat before. My main question is, is this common after stopping SSRIs? Will this reduce over time?
I'm not sure if this is the beginning of my withdrawal or not considering I had mild symptoms a week or so after stopping.
 

(I'd like to also mention that my taper wasn't slow. I alternated 20mg and 10mg for a week. Then I started taking just 10mg for a few weeks, and then every other day for a week and stopped. I know this probably wasn't slow enough but since I've read Prozac had a longer half life it would be okay.)  

Any kind of help and encouragement would be greatly appreciated and I am excited to hear from anyone. All I can think about is how I regret not doing further research before and taking the drug in the first place. 

Sorry for such a long post!

Prozac 20mg: Sept 2017- Dec 2017 (3 months total)
Currently feeling WD symptoms: Jan 2018

Link to comment
  • Altostrata changed the title to Kallalily 1 month off Prozac
  • Administrator

Welcome, Kallalily.

 

Yes, those are withdrawal symptoms, as are the increased menstrual symptoms. Have they been getting better or worse over the last month?

 

Do you have any Prozac left? Often reinstatement of a very small amount, such as 2mg, will alleviate withdrawal symptoms. You'd stay on that for a while and then taper off by tiny amounts later.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment

Thanks for the reply!

Since I've been off my cycle of over a week I've had windows where I feel fine then some days I'll feel pretty sluggish and dizzy. Certain things I eat trigger it so I've been careful with what I eat and what I need to eliminate from my diet. I have some Prozac left, but depending on how long I would need to taper I may not have that much (and since I don't have insurance currently, I can't afford another prescription). I was thinking since I was only on it for 3 months that I would tough it out, but not sure if that'll do more harm than good. I'm still learning about all of this so I'd love to learn more.

Prozac 20mg: Sept 2017- Dec 2017 (3 months total)
Currently feeling WD symptoms: Jan 2018

Link to comment
  • Administrator

It might be helpful for you to keep daily notes on paper about your symptom pattern (and food intake). This will show you if symptoms are getting worse or better.

 

Typically, recovery from withdrawal syndrome occurs in waves and windows, which can be very frustrating. See The Windows and Waves Pattern of Recovery

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment

So waves are just a sign your body is readjusting if I'm understanding that correctly. As hard as these symptoms are to go through it's kind of nice to hear that there's a good reason for it. 

I'll keep track of my symptoms going into next month and continue to share my journey in hopes it'll help someone else.

 

Thank you for the replies. I've never joined any kind of helpful community before and it's nice to not feel as alone as I was. 

Prozac 20mg: Sept 2017- Dec 2017 (3 months total)
Currently feeling WD symptoms: Jan 2018

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy